Alert archive / Massachusetts / Special Weather Statements in 2012

Special Weather Statement, NWS Boston/Norton, MA

June 23, 2012Barnstable County, Dukes County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Jun 23, 2012, 6:45 PM EDT for Barnstable County, Dukes County, Massachusetts. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2012, 6:45 PM EDT (22:45 UTC)
Expired
Jun 23, 2012, 8:15 PM EDT
In force
90 min
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Dukes County, MA

The radar

The Boston radar (KBOX), 75 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 10.8 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2012-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 365 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2012-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
365 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
949 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

289 
WWUS81 KBOX 232245
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
645 PM EDT SAT JUN 23 2012

MAZ022-023-240015-
BARNSTABLE MA-DUKES MA-
645 PM EDT SAT JUN 23 2012

AT 640 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS PRODUCING FREQUENT LIGHTNING ALONG A LINE 
EXTENDING FROM 31 MILES NORTHWEST OF TRURO TO 3 MILES SOUTH OF 
NEWPORT...MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...BOURNE...SANDWICH...MASHPEE...
  FALMOUTH...TRURO...BARNSTABLE...TISBURY...VINEYARD HAVEN...
  YARMOUTH...HYANNIS...WELLFLEET...DENNIS...AQUINNAH...OAK BLUFFS...
  WEST TISBURY...CHILMARK...BREWSTER...EDGARTOWN...HARWICH...
  ORLEANS...EASTHAM AND CHATHAM.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4174 6991 4204 7004 4209 7019 4209 7022
      4208 7023 4203 7010 4179 7003 4172 7026
      4181 7053 4155 7066 4141 7096 4148 7070
      4130 7079 4134 7049 4137 7044 4149 7070
      4165 6998 4154 7001 4154 7000

$$

SIPPRELL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jun 23, 5:32 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Jun 23, 5:32 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
532 PM EDT SAT JUN 23 2012

.SYNOPSIS...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TODAY. WEAK
HIGH PRESSURE WILL BRING A BRIEF RETURN TO DRY WEATHER TONIGHT AND
SUN.  ANOTHER COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS LATE
SUN NIGHT AND MON...WITH SEASONAL TEMPS CONTINUING INTO THE MIDDLE OF
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...

530 PM UPDATE...
STORMS ACROSS WESTERN PORTION OF THE CWA HAS DIMINISHED. MAIN FOCUS
HAS NOW TRANSITIONED TOWARDS THE COAST WHERE SEA BREEZES AND OUT
FLOW BOUNDARIES ARE COLLIDING AND CREATING SURFACE CONVERGENCE FOR
THE STORMS. EVOLUTION WILL MAINTAIN ALONG THE SEA BREEZE
THEMSELVES. EXPECT SMALL HAIL OUT OF THESE STORMS AS COLD CORE
HAS NOW ENTRENCHED THE REGION...AND SOME GUSTY WINDS. FLOODING IS
ALSO NOT OUT OF THE QUESTIONS AS AIR MASS IS QUITE MOIST DUE TO
THE OCEAN. EXPECT STORMS TO CONTINUE THROUGH AT LEAST 7PM.

PREV DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE FORMED ACROSS
MASSACHUSETTS AND NEW HAMPSHIRE OVER THE PAST HOUR. STORMS HAVE
FORMED ACROSS THE LEADING EDGE OF THE SHORTWAVE THAT IS PUSHING
THROUGH A LOFT. TEMPS HAVE BEGUN TO COOL OFF THANKS TO THE
MULTIPLE OUTFLOW BOUNDARIES AS WELL AS THE SEA BREEZES THAT
DEVELOPED. EXPECT PRECIP CONTINUE TO OCCUR OVER THE NEXT FEW HOURS
WITH MAIN FOCUS TURNING TO THE POTENTIAL FOR STORMS TO ALONG SEA
BREEZE BOUNDARIES AS WELL AS OUT FLOW BOUNDARIES. PRECIP WILL
BEGIN TO DIE DOWN AFTER SUNSET...ALSO IN CONJUNCTION WITH THE
SUBSTANCE ASSOCIATED WITH THE SHORTWAVE. MAIN CONCERN FOR THE
REST OF THE AFTERNOON WILL BE GUSTY WINDS...AND FLOODING.

TEMPS TONIGHT WILL COOL DOWN BUT TO EXPECT SOME FOG TO DEVELOP
THANKS TO CLEARING SKIES AND HIGH PRESSURE MOVING INTO THE AREA. LOW
CONFIDENCE ON EXACT LOCATION AND IF IT WILL BE DENSE OR NOT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
SUNDAY...
UPPER LEVEL LOW WILL LIFT NORTHWARD INTO THE MARITIMES ALLOWING
FOR SLIGHT RIDGING TO MOVE INTO THE REGION. TEMPS WILL WARM INTO
THE MID TO UPPER 80S ON SUNDAY. DRY AIR AT THE SURFACE AND ALOFT
WILL DIMINISH ANY DIURNAL STORMS. SOME SCT CU MAY FORM DURING PEAK
HEATING...BUT THAT WILL RESIDE CLOSE TOT HE BERKSHIRES. OTHERWISE
EXPECT A PLEASANT SUMMER DAY.

SUN NIGHT...
ANOTHER UPPER LEVEL SHORTWAVE WILL MOVE ACROSS SOUTHERN ONTARIO
DEVELOPING A LOW PRESSURE SYSTEM. THIS PRETTY STACKED SYSTEM WILL
BRING MOISTURE OUT AHEAD OF THE FRONT. EXPECT PRECIP TO BEGIN LATE
SUNDAY NIGHT INTO MONDAY MORNING. MODEST ELEVATED INSTABILITY AND
GOOD DYNAMICS WITH THIS SYSTEM...WILL ALLOW FOR SOME OVERNIGHT
THUNDERSTORMS. PWAT VALUES WILL RANGE FROM 1-1.5 INCHES SO HEAVY
RAINFALL IS NOT OUT OF THE QUESTION. LOW PROB THAT THEY WILL BE
SEVERE. OVERCAST SKIES WILL KEEP TEMPS IN THE LOW TO MID 60S OVERNIGHT.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
MONDAY AND MONDAY NIGHT...

* COLD FRNT THRU THE FCST AREA WITH SHOWERS AND THUNDERSTORMS
* HEAVY RAIN AND NUISANCE FLOODING PSBL
* GRADUAL CLEARING INTO THE EVNG

ALL FCST GUIDANCE ON TRACK FOR A SFC COLD FRNT TO SWING ACROSS NEW
ENGLAND MUCH OF THE DAY MONDAY...EXITING OFFSHORE AROUND MIDNIGHT
TUESDAY. HEAVIEST OF RAINS EXPECTED DURING THE MORNING INTO MIDDAY
PD...TAPERING EWD INTO THE LATER HALF OF THE DAY WITH THE MID-LVL
DRY AIR PUNCH WRAPPING INTO THE REAR OF THE SYS. LOOKING AT AN
OVRNGT PD OF CLEARING UNDER MODEST NW FLOW WHICH DO BELIEVE WILL
USHER DRIER AIR AT THE SFC AND KEEP FOG AT A MINIMUM.

CONCERNING IMPACTS...MODEST SFC TO MID-LVL MOISTURE TRANSPORT VIA
S/SW FLOW IS EVIDENT AHEAD OF THE COLD FRNT. PRIMARY LOBE OF SHRTWV
ENERGY DIVING SEWD WITH THE MAIN CLOSED UPR LVL LOW FROM THE HUDSON
BAY RGN WILL ENHANCE HEIGHT FALLS AND UPR LVL DIFLUENCE ALONG THE
SFC COLD FRNT THRU NEW ENGLAND. THUS STRONG DEEP LYR ASCENT AND
FRONTOGENETICAL FORCING IS LIKELY...WARRANTING CONTINUED LIKELY
POPS. FCST GUIDANCE PWATS AVERAGE 1.5 INCHES ALONG A SW TO NE AXIS
AHEAD OF THE COLD FRNT.

CONVECTIVE POTENTIAL IS CHALLENGING. BULK SHEAR PARALLEL TO THE SFC
COLD FRNT SUGGESTS PARALLEL STRATIFORM RAINS ALONG THE COLD FRNT.
THE TIMING OF THE SYS IS EARLY...SO AM SKEPTICAL AS TO POTENTIAL
INSTABILITY AND WHETHER CONVECTION CAN BE ORGANIZED AND/OR SFC
BASED. LED TO BELIEVE THE OUTCOME WILL BE A LINE OF SHOWERS WITH
EMBEDDED HEAVIER RAINS AND SCTD THUNDERSTORMS /NOTHING SEVERE/. THE
QUICK NATURE OF THE SYS LIMITS THE POTENTIAL FOR FLASH FLOODING...
BUT CANT RULE OUT SOME NUISANCE FLOODING OF URBAN AND POOR DRAINAGE
AREAS.

TUESDAY INTO THURSDAY...

* OCCLUSION SLOWLY LIFT NORTHWARD
* DIURNALLY DRIVEN SHOWERS AND PSBL THUNDERSTORMS...MAINLY TUES
* HIGH PRES BUILDING INTO THE RGN LATE WED INTO THURS

WHILE LONG-TERM FCST GUIDANCE SPLITS OVER OUTCOMES IN THE TROPICS...
THERE IS A CONSISTENT TREND IN THE MARITIME FLOW EVOLUTION FOR THE
PD...WITH THE ECMWF EXHIBITING BETTER RUN-TO-RUN CONSISTENCY.

STRONG CLOSED LOW GRADUALLY LIFTS NEWD AND OUT OF THE RGN AGAINST A
STOUT WRN ATLANTIC RIDGE. AN OVERALL DRY PD IS ANTICIPATED WITH
SEASONABLE CONDITIONS...YET CYCLONIC FLOW COUPLED WITH WELL-MIXED
LOW LVLS /COLD POOL ALOFT/ DURING THE DAY WILL YIELD SHOWERS AND
PSBL THUNDERSTORMS /PRIMARILY ACROSS CENTRAL AND NRN INTERIOR NEW
ENGLAND/. BETTER ACTIVITY WILL BE ON TUE...LESSER ON WED...NONE ON
THURS AS SFC HIGH PRES AND ANTICYCLONIC FLOW BUILDS INTO THE RGN.

CHC POPS WITH CLOUDS DISSIPATING AS THEY LIFT NWD WITH TIME ON
TUE...SLGT CHCS ON WED. PREVAILING WLY FLOW...BUT BECOMING LGT WITH
TIME AS SFC HIGH PRES BUILDS EWD WED NGT. SEA-BREEZES MAY BE PSBL
LATE WED DURING THE DAY...EXPECTED THURS.

FRIDAY INTO SUNDAY...

* ANOTHER SYNOPTIC SYS PSBL FRI INTO SAT
* AN IMPROVING PD INTO SUN

THERE IS AN APPARENT TREND OF AN INITIAL WARM FRNT ACROSS THE FCST
RGN FRIDAY WITH A FOLLOW-UP COLD FRNT SATURDAY. A PERIOD OF WARMER
TEMPS IS PLAUSIBLE AS THE THERMAL AXIS FROM THE DEEP S IS ADVECTED
NELY AHEAD OF THE SYNOPTIC SYS DUE TO EXIT SATURDAY NIGHT INTO
SUNDAY MORNING. STILL A FAIR AMNT OF UNCERTAINTY...BUT WILL LEAN
MORESO TOWARDS THE ECMWF. AT FIRST GUESS...COOLER AND DRIER
CONDITIONS UNDER THE INFLUENCE OF WEAK HIGH PRES IS EXPECTED FOR
SUNDAY.

&&

.AVIATION /22Z SATURDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

REST OF TODAY...MODERATE TO HIGH CONFIDENCE.
VFR CONDITIONS WILL DOMINATE TODAY. EXPECT MVFR CONDITIONS IN CIGS
AND VSBYS THIS AFTERNOON WITHIN THUNDERSTORMS...GUSTY WINDS AND
SMALL HAIL IS ALSO POSSIBLE.

TONIGHT...MODERATE TO HIGH CONFIDENCE.
ANY SCT SHOWERS/TSTMS WILL DIMINISH BY AROUND 02Z-03Z. MAY SEE LOCAL
MVFR CIGS/VSBYS. EXPECT CLEARING TO ARRIVE FROM N-S...THOUGH LOW
CLOUDS MAY LINGER ALONG THE COAST. MODERATE PROB OF FOG
DEVELOPMENT.

SUNDAY...HIGH CONFIDENCE.
VFR. INCREASING MID AND HIGH CLOUDS.

SUNDAY NIGHT...MODERATE CONFIDENCE.
VFR CONDITIONS WILL DETERIORATE INTO MVFR DURING THE OVERNIGHT
HOURS AS SHOWERS AND THUNDERSTORMS APPROACH FROM WEST TO EAST. LOW
PROB OF IFR CONDITIONS.

KBOS TAF...HIGH CONFIDENCE FOR MAINLY VFR CONDITIONS THROUGH
TONIGHT. SEA BREEZE WILL CONTINUE UNTIL SUNSET. EXPECT BRIEF MVFR-
IFR IN SCATTERED SHOWERS AND THUNDERSTORMS THAT DEVELOP LATE THIS
AFTERNOON INTO THE EVENING.

KBDL TAF...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS THROUGH TONIGHT.
BRIEF MVFR CIGS/VSBYS ARE POSSIBLE IN ANY SCT SHOWERS/TSTMS THIS
AFTERNOON/EVENING. LOW TO MOD PROB OF FOG DEVELOPING TONIGHT.

OUTLOOK...MONDAY THROUGH THURSDAY...

MONDAY INTO MONDAY NIGHT...MODERATE TO HIGH CONFIDENCE
COLD FRNT WITH ATTENDANT +RA AND PSBL TSRA. INTERMITTENT IFR VSBY
IMPACTS EXPECTED. GUSTY WINDS. EXPECTING WORST CONDITIONS MORNING
INTO MIDDAY PD. ENERGY OFFSHORE AROUND MIDNIGHT TUE.

TUESDAY INTO THURSDAY...MODERATE TO HIGH CONFIDENCE.
VFR CONDITIONS. SHRA AND ISO TSRA ACROSS NRN/WRN INTERIOR NEW
ENGLAND TUE. LESSER CHCS WED. ALL CLEAR THURS.

&&

.MARINE...
HIGH CONFIDENCE THROUGH SUNDAY.

EXPECT WINDS AND SEAS TO REMAIN BELOW SMALL CRAFT CRITERIA THROUGH
TONIGHT. HOWEVER...COULD POTENTIALLY SEE A FEW STRONG THUNDERSTORMS
WITH GUSTY WINDS...SMALL HAIL AND FREQUENT LIGHTNING THIS
EVENING. EXPECT THIS TO PUSH OFFSHORE BY AROUND 04Z-05Z. PATCHY
FOG IS ALSO POSSIBLE WITH REDUCED VSBYS LATE TONIGHT INTO EARLY
SUNDAY. SUNDAY LOOKS TO BE A NICE DAY FOR BOATING...THOUGH NOTING
S WIND GUSTS MAY INCREASE TO 20 KT DURING THE AFTERNOON ACROSS THE
EASTERN WATERS. APPROACHING COLD FRONT ON SUNDAY NIGHT WILL HELP
INCREASE SEAS TO 5FT...SO SCA MAY BE NEEDED.

OUTLOOK...MONDAY THROUGH THURSDAY...

MONDAY INTO TUESDAY...
SHOWERS AND THUNDERSTORMS EXPECTED AROUND MIDDAY MONDAY ACROSS THE
WATERS...EXITING MON NGT INTO TUES. ANTICIPATE MODEST SLY FLOW WITH
GUSTS EXCEEDING 25 KTS AND WAVES BUILDING 5 FT OR GREATER ALONG THE
S INNER AND OUTER WATERS AND E OUTER WATERS.

WEDNESDAY ONWARD...
MUCH OF THE FCST REVOLVES AROUND WHETHER A TROPICAL SYS WILL LIFT
NEWD INTO THE WRN ATLANTIC GENERATING SWELL AND RESULTING IN WAVES
EXCEEDING 5 FT. SHOULD THIS OUTCOME NOT COME TO FRUITION...EXPECT
WINDS AND SEAS TO REMAIN BELOW SMALL CRAFT ADV.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...SIPPRELL/DUNTEN
NEAR TERM...DUNTEN
SHORT TERM...DUNTEN
LONG TERM...SIPPRELL
AVIATION...SIPPRELL/DUNTEN
MARINE...SIPPRELL/DUNTEN
Hazardous weather outlook, Jun 23, 3:05 PM EDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
305 PM EDT SAT JUN 23 2012

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-241915-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
305 PM EDT SAT JUN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE PROBABILITY FOR A FEW STRONG TO SEVERE
THUNDERSTORMS LATE THIS AFTERNOON AND EARLY EVENING. THE MAIN
THREATS WOULD BE HAIL AND GUSTY WINDS. HEAVY RAINFALL RESULTING IN
LOCALIZED FLOODING IS ALSO A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-241915-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
305 PM EDT SAT JUN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE PROBABILITY FOR A FEW STRONG TO SEVERE
THUNDERSTORMS WITH GUSTY WINDS AND HAIL LATE THIS AFTERNOON AND EARLY
EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jun 23, 4:23 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
423 PM EDT SAT JUN 23 2012

MAZ005>007-232115-
CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-WESTERN ESSEX MA-
423 PM EDT SAT JUN 23 2012

AT 418 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL ALONG A LINE
EXTENDING FROM HAVERHILL TO NORTH ANDOVER TO 3 MILES WEST OF
TEWKSBURY...OR ALONG A LINE EXTENDING FROM 8 MILES EAST OF SALEM TO
LAWRENCE TO 2 MILES SOUTHEAST OF LOWELL...MOVING EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...NEWBURY...WEST NEWBURY...
  MERRIMAC...TEWKSBURY...GROVELAND...ANDOVER...AMESBURY...
  GEORGETOWN...NEWBURYPORT...SALISBURY...MIDDLETON...BOXFORD...
  TOPSFIELD AND ROWLEY.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4289 7088 4287 7085 4287 7083 4287 7081
      4275 7079 4258 7099 4259 7135 4268 7122
      4282 7111 4281 7107 4286 7103 4287 7097
      4289 7092

SIPPRELL
Local storm report, Jun 23, 5:27 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
527 PM EDT SAT JUN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TSTM WND DMG     BOXFORD                 42.67N  70.99W
06/23/2012                   ESSEX              MA   AMATEUR RADIO

            TREE DOWN ON CAR BLOCKING LAKE SHORE ROAD. TREE AND
            WIRES DOWN ON GLENDALE ROAD

&&

WAS
Local storm report, Jun 23, 5:41 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
541 PM EDT SAT JUN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     KEENE                   42.95N  72.30W
06/23/2012                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN IN WEST KEENE

0340 PM     TSTM WND DMG     CHESTERFIELD            42.40N  72.85W
06/23/2012                   HAMPSHIRE          MA   AMATEUR RADIO

            TREED OWN ON HYDE HILL ROAD

0405 PM     TSTM WND DMG     WESTHAMPTON             42.30N  72.77W
06/23/2012                   HAMPSHIRE          MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON RTE 66

0431 PM     TSTM WND DMG     NORTH ANDOVER           42.70N  71.12W
06/23/2012                   ESSEX              MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON SECOND AND MORRIS STREET... TREE
            DOWN ON RTE 114 EASTBOUND. 2 LARGE LIMBS DOWN BLOCKING
            AUTRAM ROAD

0438 PM     TSTM WND DMG     BOXFORD                 42.67N  70.99W
06/23/2012                   ESSEX              MA   AMATEUR RADIO

            TREE DOWN ON CAR BLOCKING LAKE SHORE ROAD. TREE AND
            WIRES DOWN ON GLENDALE ROAD

0450 PM     HAIL             BOXFORD                 42.67N  70.99W
06/23/2012  M0.75 INCH       ESSEX              MA   NWS EMPLOYEE

0505 PM     HAIL             WESTON                  42.37N  71.27W
06/23/2012  M0.75 INCH       MIDDLESEX          MA   AMATEUR RADIO

            0.75 HAIL ON RTE 128

0514 PM     TSTM WND DMG     DANVERS                 42.57N  70.95W
06/23/2012                   ESSEX              MA   AMATEUR RADIO

            LARGE TREE LIMB DOWN ON DAYTON STREET

&&

WAS
Special weather statement, Jun 23, 6:29 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
629 PM EDT SAT JUN 23 2012

MAZ018>022-RIZ007-232315-
BARNSTABLE MA-EASTERN PLYMOUTH MA-NEWPORT RI-SOUTHERN BRISTOL
MA-SOUTHERN PLYMOUTH MA-WESTERN PLYMOUTH MA-
629 PM EDT SAT JUN 23 2012

AT 627 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH
ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF PEMBROKE TO 4 MILES
SOUTHEAST OF MIDDLEBOROUGH TO 2 MILES SOUTHWEST OF WESTPORT...OR
ALONG A LINE EXTENDING FROM 11 MILES NORTH OF PLYMOUTH TO 11 MILES
SOUTHWEST OF PLYMOUTH TO 6 MILES SOUTH OF FALL RIVER...MOVING EAST AT
25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...KINGSTON...CARVER...DUXBURY...
  PLYMOUTH...NEW BEDFORD...ACUSHNET...ROCHESTER...WAREHAM...
  MATTAPOISETT...MARION AND BOURNE.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

&&

LAT...LON 4169 7064 4167 7066 4171 7067 4172 7071
      4167 7071 4168 7074 4161 7080 4162 7085
      4160 7081 4160 7082 4162 7088 4164 7119
      4209 7080 4208 7064 4200 7060 4199 7064
      4204 7065 4200 7070 4193 7053 4179 7051

SIPPRELL
Local storm report, Jun 23, 6:40 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
640 PM EDT SAT JUN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     KEENE                   42.95N  72.30W
06/23/2012                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN IN WEST KEENE

0340 PM     TSTM WND DMG     CHESTERFIELD            42.40N  72.85W
06/23/2012                   HAMPSHIRE          MA   AMATEUR RADIO

            TREED OWN ON HYDE HILL ROAD

0405 PM     TSTM WND DMG     WESTHAMPTON             42.30N  72.77W
06/23/2012                   HAMPSHIRE          MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON RTE 66

0431 PM     TSTM WND DMG     NORTH ANDOVER           42.70N  71.12W
06/23/2012                   ESSEX              MA   AMATEUR RADIO

            TREE AND WIRES DOWN ON SECOND AND MORRIS STREET... TREE
            DOWN ON RTE 114 EASTBOUND. 2 LARGE LIMBS DOWN BLOCKING
            AUTRAM ROAD

0438 PM     TSTM WND DMG     BOXFORD                 42.67N  70.99W
06/23/2012                   ESSEX              MA   AMATEUR RADIO

            TREE DOWN ON CAR BLOCKING LAKE SHORE ROAD. TREE AND
            WIRES DOWN ON GLENDALE ROAD

0450 PM     HAIL             BOXFORD                 42.67N  70.99W
06/23/2012  M0.75 INCH       ESSEX              MA   NWS EMPLOYEE

0505 PM     HAIL             WESTON                  42.37N  71.27W
06/23/2012  M0.75 INCH       MIDDLESEX          MA   AMATEUR RADIO

            0.75 HAIL ON RTE 128

0507 PM     TSTM WND DMG     ARLINGTON               42.42N  71.16W
06/23/2012                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON MYSTIC LAKE DRIVE

0511 PM     TSTM WND DMG     WESTWOOD                42.22N  71.22W
06/23/2012                   NORFOLK            MA   AMATEUR RADIO

            ELECTRICAL LINES DOWN ON CHURCH STREET

0511 PM     TSTM WND DMG     NEEDHAM                 42.28N  71.24W
06/23/2012                   NORFOLK            MA   AMATEUR RADIO

            LARGE BRANCHES DOWN ON NOHATON AND HARRIS STREETS

0514 PM     TSTM WND DMG     DANVERS                 42.57N  70.95W
06/23/2012                   ESSEX              MA   AMATEUR RADIO

            LARGE TREE LIMB DOWN ON DAYTON STREET

0519 PM     TSTM WND DMG     WALTHAM                 42.39N  71.24W
06/23/2012                   MIDDLESEX          MA   AMATEUR RADIO

            FOREST STREET AT TRAPELO FLOODED AND IMPASSABLE

0525 PM     TSTM WND DMG     BROOKLINE               42.32N  71.14W
06/23/2012                   NORFOLK            MA   AMATEUR RADIO

            TENTS AT AMATEUR RADIO FIELD DAY SITE BLOWN OVER.
            SEVERAL TREES DOWN

0543 PM     TSTM WND DMG     MELROSE                 42.45N  71.06W
06/23/2012                   MIDDLESEX          MA   AMATEUR RADIO

            CAR STUCK IN FLOOD WATERS UNDER RAILROAD BRIDGE...
            PERSON TRAPPED IN VEHICLE AND RESCUED

0549 PM     TSTM WND DMG     MEDFORD                 42.42N  71.11W
06/23/2012                   MIDDLESEX          MA   AMATEUR RADIO

            TUFTS UNIVERSITY ROAD NEAR PD HQ FLOODED AND IMPASSABLE

0558 PM     FLOOD            MALDEN                  42.43N  71.06W
06/23/2012                   MIDDLESEX          MA   AMATEUR RADIO

            8 TO 12 INCHES OF WATER FLOODING PLEASANT STREET

0604 PM     TSTM WND DMG     HINGHAM                 42.24N  70.89W
06/23/2012                   PLYMOUTH           MA   AMATEUR RADIO

            4 TREES DOWN ON 4 DIFFERENT STREETS WITH ONE ROAD
            BLOCKED WITH FALLEN TREE

0604 PM     FLOOD            PEABODY                 42.53N  70.97W
06/23/2012                   ESSEX              MA   AMATEUR RADIO

            TWO FEET OF WATER WITH FLOODING AT MARGIN AND SHELDON
            STREETS

0606 PM     FLOOD            MEDFORD                 42.42N  71.11W
06/23/2012                   MIDDLESEX          MA   AMATEUR RADIO

            CAR STUCK IN FLOOD WATERS UNDER THE BRIDGE ON
            WINCHESTER SREET

0608 PM     FLOOD            LYNNFIELD               42.54N  71.04W
06/23/2012                   ESSEX              MA   AMATEUR RADIO

            LYNNFIELD TUNNEL ON RTE 1 CLOSED DUE TO FLOODING

&&

WAS
Special weather statement, Jun 23, 6:45 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
645 PM EDT SAT JUN 23 2012

MAZ022-023-240015-
BARNSTABLE MA-DUKES MA-
645 PM EDT SAT JUN 23 2012

AT 640 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS PRODUCING FREQUENT LIGHTNING ALONG A LINE
EXTENDING FROM 31 MILES NORTHWEST OF TRURO TO 3 MILES SOUTH OF
NEWPORT...MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...BOURNE...SANDWICH...MASHPEE...
  FALMOUTH...TRURO...BARNSTABLE...TISBURY...VINEYARD HAVEN...
  YARMOUTH...HYANNIS...WELLFLEET...DENNIS...AQUINNAH...OAK BLUFFS...
  WEST TISBURY...CHILMARK...BREWSTER...EDGARTOWN...HARWICH...
  ORLEANS...EASTHAM AND CHATHAM.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

&&

LAT...LON 4174 6991 4204 7004 4209 7019 4209 7022
      4208 7023 4203 7010 4179 7003 4172 7026
      4181 7053 4155 7066 4141 7096 4148 7070
      4130 7079 4134 7049 4137 7044 4149 7070
      4165 6998 4154 7001 4154 7000

SIPPRELL

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 3:22 PM EDTSpecial Weather StatementBOXFranklin38 min
Jun 23, 3:52 PM EDTSpecial Weather StatementBOXFranklin38 min
Jun 23, 4:23 PM EDTSpecial Weather StatementBOXEssex52 min
Jun 23, 4:30 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex35 min
Jun 23, 4:42 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Suffolk48 min
Jun 23, 4:56 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Suffolk49 min
Jun 23, 4:57 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex33 min
Jun 23, 5:01 PM EDTSpecial Marine WarningBOX89 min
Jun 23, 5:09 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Suffolk36 min
Jun 23, 5:19 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Norfolk, Plymouth, Suffolk4 hr
Jun 23, 5:22 PM EDTSevere Thunderstorm WarningBOXNorfolk, Plymouth, Suffolk53 min
Jun 23, 5:26 PM EDTSevere Thunderstorm WarningBOXBristol35 min
Jun 23, 5:27 PM EDTSpecial Marine WarningBOX33 min
Jun 23, 5:52 PM EDTSpecial Marine WarningBOX30 min
Jun 23, 5:55 PM EDTSpecial Marine WarningBOX65 min
Jun 23, 6:06 PM EDTSevere Thunderstorm WarningBOXNorfolk, Plymouth39 min
Jun 23, 6:10 PM EDTSevere Thunderstorm WarningBOXBristol31 min
Jun 23, 6:11 PM EDTSpecial Marine WarningBOX26 min
Jun 23, 6:29 PM EDTSpecial Weather StatementBOXBristol, Plymouth46 min
Jun 23, 6:35 PM EDTSpecial Marine WarningBOX55 min
Jun 23, 7:26 PM EDTSpecial Marine WarningBOX40 min
Jun 23, 5:51 PM EDTSevere Thunderstorm WarningBOXBristol, Kent, Newport, Washington32 min
Jun 23, 3:44 PM EDTSpecial Weather StatementBOX46 min
Jun 23, 3:18 PM EDTSpecial Weather StatementBOXCheshire42 min
Jun 23, 3:25 PM EDTSpecial Weather StatementBOXRockingham50 min
Jun 23, 4:16 PM EDTSevere Thunderstorm WarningBOXCheshire, Hillsborough17 min

Nearby

Special Weather Statements in Massachusetts, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.